Alert archive / Wyoming / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 65, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2020, 2:30 PM MDT for Albany County, Laramie County, Wyoming. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2020, 2:30 PM MDT (20:30 UTC)
- Expired
- Jun 26, 2020, 3:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 31 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:28 PM MDT | HAIL 1.25 | Federal, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -365 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016
WUUS55 KCYS 262030
SVRCYS
WYC001-021-262130-
/O.NEW.KCYS.SV.W.0065.200626T2030Z-200626T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
230 PM MDT Fri Jun 26 2020
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southeastern Albany County in southeastern Wyoming...
Southwestern Laramie County in southeastern Wyoming...
* Until 330 PM MDT.
* At 229 PM MDT, a severe thunderstorm was located over North Crow
Campground, or 18 miles east of Laramie, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Granite Springs Reservoir around 235 PM MDT.
Crystal Lake Reservoir and Crystal Lake Campground around 240 PM
MDT.
Federal around 250 PM MDT.
Ranchettes around 330 PM MDT.
This includes Interstate 80 in Wyoming between mile markers 345 and
355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4121 10535 4129 10531 4126 10486 4101 10497
TIME...MOT...LOC 2029Z 286DEG 18KT 4123 10525
HAIL...1.00IN
WIND...60MPH
$$
Rubin4 follow-up statements
528
WWUS55 KCYS 262046
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
246 PM MDT Fri Jun 26 2020
WYC001-262056-
/O.CAN.KCYS.SV.W.0065.000000T0000Z-200626T2130Z/
Albany WY-
246 PM MDT Fri Jun 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALBANY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4119 10526 4129 10527 4126 10486 4106 10497
TIME...MOT...LOC 2046Z 271DEG 13KT 4122 10516
$$
WYC021-262130-
/O.CON.KCYS.SV.W.0065.000000T0000Z-200626T2130Z/
Laramie WY-
246 PM MDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTHWESTERN LARAMIE COUNTY...
At 246 PM MDT, a severe thunderstorm was located near Federal, or 19
miles west of Cheyenne, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Federal around 300 PM MDT.
Ranchettes around 345 PM MDT.
This includes Interstate 80 in Wyoming between mile markers 349 and
354.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4119 10526 4129 10527 4126 10486 4106 10497
TIME...MOT...LOC 2046Z 271DEG 13KT 4122 10516
HAIL...1.00IN
WIND...60MPH
$$
Rubin794
WWUS55 KCYS 262107
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
307 PM MDT Fri Jun 26 2020
WYC021-262130-
/O.CON.KCYS.SV.W.0065.000000T0000Z-200626T2130Z/
Laramie WY-
307 PM MDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTHWESTERN LARAMIE COUNTY...
At 306 PM MDT, a severe thunderstorm was located near Federal, or 14
miles west of Cheyenne, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Ranchettes around 355 PM MDT.
This includes Interstate 80 in Wyoming between mile markers 351 and
354.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4118 10513 4127 10510 4126 10486 4106 10497
TIME...MOT...LOC 2106Z 269DEG 15KT 4121 10505
HAIL...1.25IN
WIND...60MPH
$$
Rubin517
WWUS55 KCYS 262118
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
318 PM MDT Fri Jun 26 2020
WYC021-262130-
/O.CON.KCYS.SV.W.0065.000000T0000Z-200626T2130Z/
Laramie WY-
318 PM MDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTHWESTERN LARAMIE COUNTY...
At 318 PM MDT, a severe thunderstorm was located 7 miles northwest of
Warren AFB, or 10 miles northwest of Cheyenne, moving east at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Ranchettes around 355 PM MDT.
This includes Interstate 80 in Wyoming near mile marker 354.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4117 10508 4127 10506 4126 10486 4110 10495
TIME...MOT...LOC 2118Z 274DEG 16KT 4120 10498
HAIL...1.75IN
WIND...60MPH
$$
Rubin824
WWUS55 KCYS 262130
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
330 PM MDT Fri Jun 26 2020
WYC021-262139-
/O.EXP.KCYS.SV.W.0065.000000T0000Z-200626T2130Z/
Laramie WY-
330 PM MDT Fri Jun 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LARAMIE COUNTY
WILL EXPIRE AT 330 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Remember, a new Severe Thunderstorm Warning still remains in effect
for southwestern Laramie County until 415 PM MDT.
LAT...LON 4117 10508 4127 10506 4126 10486 4110 10495
TIME...MOT...LOC 2129Z 286DEG 18KT 4119 10493
$$
RubinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:35 PM MDT, 55 minutes earlier.
Area forecast discussion, Jun 26, 1:35 PM MDT, 55 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 135 PM MDT Fri Jun 26 2020 .SHORT TERM...(This evening through Sunday night) Issued at 135 PM MDT Fri Jun 26 2020 Tonight...The Storm Prediction Center outlook for marginal to slight risk across our southeastern counties looks good through early evening based on instability and shear parameters as well as the HRRR prognosis. Though, the strongest storm development will likely be across Colorado where better shear will exist. Will maintain a chance of thunderstorms through this evening, with the greatest chances across the southern Nebraska Panhandle. Saturday...Thunderstorm chances should decrease as mid level temperatures warm, leading to a stronger cap and limiting thunderstorm chances. Still though, will forecast isolated thunderstorms in the afternoon south of a Laramie to Alliance line. Warmer temperatures as the 700 mb temperatures rise to near 14 Celsius. Saturday night...Even more mild than tonight as the airmass continues to warm. Sunday/Sunday night...The flow aloft turns southwest and with enough mid level moisture and strong daytime heating along a surface trough, expect isolated to widely scattered afternoon and evening thunderstorms focused mainly across southeast Wyoming. Even warmer temperatures on tap with 700 mb temperatures near 15 Celsius. Even warmer Sunday night as the airmass continues to modify. .LONG TERM...(Monday through Friday) Issued at 135 PM MDT Fri Jun 26 2020 Typical early summer weather expected over the cWa next week with almost daily chances for afternoon and evening convection. Activity will be aided by a slowly weakening upper trough that will be over the northwestern part of the country. Most widespread activity looks to occur Tuesday as a decent shortwave lifts northeast across the region and pushes a cool front across the CWA. Models in decent agreement with this scenario. Warming again to close out the week with convection becoming more isolated. && .AVIATION...(For the 18Z TAFS through 18Z Saturday) Issued at 1122 AM MDT Fri Jun 26 2020 Some cigs early this afternoon over far se Wy and the southern Neb Panhandle close to 3 kft but should stay in VFR. Wdly sctd showers and storms expected again this afternoon and evening mainly over southern areas close to the Colorado border with the area from KLAR to KCYS to KSNY most likely to see these. Gusty and erratic winds and low visibilities in the stronger activity. Clearing out later this evening. && .FIRE WEATHER... Issued at 135 PM MDT Fri Jun 26 2020 Lower afternoon humidities Saturday through Monday will increase concerns somewhat, then concerns will lessen Tuesday through Wednesday as temperatures cool and humidities increase slightly. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RE AVIATION...RE FIRE WEATHER...RUBIN
Hazardous weather outlook, Jun 26, 4:15 AM MDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 415 AM MDT Fri Jun 26 2020 NEZ019>021-054-055-WYZ103-106>108-115>119-271015- Scotts Bluff County-Banner County-Morrill-Kimball County-Cheyenne- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 415 AM MDT Fri Jun 26 2020 This hazardous weather outlook is for the southern Nebraska panhandle and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous thunderstorms will develop early this afternoon and push east into the plains. A few thunderstorms may become strong to marginally severe and contain strong gusty winds and hail. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms are possible this weekend, but coverage will be more isolated across southeast Wyoming. The probability for severe weather is low. .Spotter information statement... Spotter activation is unlikely today. WYZ104-105-109>114-271015- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 415 AM MDT Fri Jun 26 2020 This hazardous weather outlook is for south central Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are possible this afternoon. A few thunderstorms may contain gusty winds and small hail. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will return to the region on Sunday as a strong Pacific storm system moves towards the area. .Spotter information statement... Spotter activation will not be required. NEZ002-003-095-096-WYZ101-102-271015- Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- 415 AM MDT Fri Jun 26 2020 This hazardous weather outlook is for the northern Nebraska panhandle and east central Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected today, especially along or near the Pine Ridge east of Lusk. Thunderstorms should push east of the area by this evening. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Jun 26, 1:10 PM MDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Cheyenne WY 110 PM MDT Fri Jun 26 2020 WYZ117-118-262000- Central Laramie County WY-South Laramie Range Foothills WY- 110 PM MDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 200 PM MDT... At 110 PM MDT, Doppler radar was tracking a strong thunderstorm near Federal, or 12 miles northwest of Cheyenne, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Warren AFB and Warren Af Base around 140 PM MDT. North Cheyenne and Frontier Park around 145 PM MDT. South Greeley around 150 PM MDT. Ranchettes around 155 PM MDT. Cheyenne around 200 PM MDT. This includes the following highways... Interstate 25 in Wyoming between mile markers 10 and 22. Interstate 80 in Wyoming near mile marker 362. LAT...LON 4124 10506 4132 10500 4130 10466 4111 10481 TIME...MOT...LOC 1910Z 288DEG 16KT 4126 10498 Rubin
Special weather statement, Jun 26, 2:07 PM MDT, 23 minutes before
Special Weather Statement National Weather Service Cheyenne WY 207 PM MDT Fri Jun 26 2020 WYZ116-117-262045- South Laramie Range WY-South Laramie Range Foothills WY- 207 PM MDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND NORTHWESTERN LARAMIE COUNTIES UNTIL 245 PM MDT... At 207 PM MDT, Doppler radar was tracking a strong thunderstorm over Horse Creek, or 20 miles east of Laramie, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Horse Creek around 215 PM MDT. LAT...LON 4121 10535 4143 10535 4158 10495 4122 10494 TIME...MOT...LOC 2007Z 266DEG 17KT 4142 10522 Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:10 PM MDT | Special Weather Statement | CYS | Laramie | 35 min |
| Jun 25, 6:16 PM MDT | Special Weather Statement | CYS | Albany | 29 min |
| Jun 25, 7:06 PM MDT | Special Weather Statement | CYS | Albany | 54 min |
| Jun 26, 1:10 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Jun 26, 2:07 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jun 26, 3:28 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Jun 26, 4:07 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jun 26, 4:43 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Jun 26, 5:02 PM MDT | Special Weather Statement | CYS | Platte | 58 min |
| Jun 26, 5:10 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 21 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.